Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 36, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jun 6, 2008, 1:04 PM CDT for Cimarron County, Texas County, Oklahoma; 12 counties in Texas. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2008, 1:04 PM CDT (18:04 UTC)
- Expired
- Jun 6, 2008, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2397 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 061804 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 104 PM CDT FRI JUN 6 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND THIS EVENING... .A DEVELOPING SURFACE LOW PRESSURE TROUGH OVER EASTERN NEW MEXICO WILL CAUSE SOUTH AND SOUTHWEST WINDS TO INCREASE THIS AFTERNOON AND THIS EVENING. OKZ001-002-TXZ001>003-006>008-011>013-016>018-070300- /O.NEW.KAMA.FW.W.0036.080606T1804Z-080607T0300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 104 PM CDT FRI JUN 6 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTH AND SOUTHWEST WINDS OF 20 TO 25 MPH...WITH GUSTS TO AROUND 35 MPH...ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE WESTERN TWO-THIRDS OF THE PANHANDLES. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE 8 TO 15 PERCENT RANGE DURING THIS TIME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ JC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 6, 6:22 AM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jun 6, 6:22 AM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 622 AM CDT FRI JUN 6 2008 .AVIATION... SKIES WILL REMAIN MOSTLY SUNNY TODAY IN THE WAKE OF THE DEPARTING TROF. QUASI ZONAL FLOW ALOFT WILL LEAD TO THE DEVELOPMENT OF A LEE TROF AS THE DAY GOES ON...PROMOTING AN INCREASE OF SOUTHERLY WINDS THIS AFTERNOON. WINDS ARE EXPECTED TO REMAIN LESS THAN 15 KTS THROUGH EARLY AFTERNOON BUT SHOULD INCREASE TO AROUND 20 KTS...WITH GUSTS TO AROUND 30 KTS...BY 21Z. WINDS ARE EXPECTED TO LAY DOWN A BIT AROUND SUNSET BUT SHOULD INCREASE /AT LEAST AT KAMA/ AFTER MIDNIGHT AS THE LOW LEVEL JET INTENSIFIES. THIS LOW LEVEL JET WILL TRANSPORT DEEPER MOISTURE TOWARD THE AREA OVERNIGHT. THIS MAY RESULT IN SOME LOW CIGS AFTER MIDNIGHT. I HAVE INCLUDED FEW/SCT LOW CLOUDS AROUND 2000 FEET LATE TONIGHT BUT OPTED NOT TO INCLUDE CIGS AT THIS TIME. JOHNSON && .PREV DISCUSSION... /ISSUED 430 AM CDT FRI JUN 6 2008/ DISCUSSION... FORECAST STARTS OFF WITH COOLER WEATHER OVER THE PANHANDLES AS A PACIFIC COLD FRONT ADVANCED INTO WESTERN OK. SURFACE LOW PRESSURE SHOULD BEGIN TO DEVELOP OVER THE CENTRAL HIGH PLAINS...AND WILL ENCOURAGE THE RETURN OF SOUTHERLY WINDS. TEMPERATURES SHOULD MODIFY SLIGHTLY AS A RESULT. THIS SOUTHERLY FLOW SHOULD MAINTAIN ADEQUATE LOW LEVEL MOISTURE OVER MUCH OF THE AREA...AND COULD LESSEN THE FIRE WEATHER THREAT ON SATURDAY. WINDS SHIFT SLIGHTLY FROM THE SOUTHWEST OVER THE WESTERN PARTS OF THE AREA...WHICH COULD FILTER DRIER AIR AHEAD OF THE APPROACHING COLD FRONT. THIS COLD FRONT ENTERS THE OKLAHOMA PANHANDLES BY SUNDAY AFTERNOON...AND PRESSES SOUTHWARD SUNDAY NIGHT. ONCE THE ASSOCIATED UPPER LEVEL DISTURBANCE ARRIVES...CONDITIONS SHOULD BE FAVORABLE FOR THUNDERSTORMS...PARTICULARLY OVER THE NORTHEAST QUARTER OF THE PANHANDLES. SOME STORMS COULD BECOME SEVERE GIVEN THE EXPECTED FORCING AND INSTABILITY. ANOTHER WEATHER SYSTEM COMES INTO THE SCENE WEDNESDAY THROUGH WEDNESDAY NIGHT...AND PROVIDES THE NECESSARY UPPER LEVEL LIFT. DRYLINE PARKS NEAR THE EDGE OF THE CAPROCK...AND WOULD BRING A GOOD CHANCE OF RAIN FOR THE EASTERN PARTS OF THE PANHANDLES. UNFORTUNATELY...H7 TEMPERATURES SUGGEST A STRONG CAP...WHICH WOULD SUPPRESS CONVECTION. WE WILL LEAVE OUT MENTIONABLE POPS FOR WEDNESDAY AND WEDNESDAY NIGHT UNTIL CONDITIONS IMPROVE. NUNEZ FIRE WEATHER... LIGHT WINDS WILL COME TO AN END BY MIDDAY AS SOUTHERLY WINDS STRENGTHEN ACROSS THE PANHANDLES. THERE IS A POSSIBILITY OF MEASURING TWENTY FOOT WINDS NEAR 20 MPH OVER ISOLATED AREAS. QUESTION IS HOW LONG? WE WILL CONTINUE TO ADVERTISE ELEVATED FIRE WEATHER CONDITIONS TODAY...THOUGH WE WILL CLOSELY MONITOR THE WINDS FOR ANY POSSIBLE CHANGES. BY THE WAY... RELATIVE HUMIDITIES SHOULD EASILY DROP BELOW 15 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. ON SATURDAY...CRITICAL FIRE WEATHER CONDITIONS MAY APPROACH THE KENTON AND TEXLINE AREA FOR A BRIEF TIME. THIS POTENTIAL IS REMOTE...SO WILL NOT ISSUE A FIRE WEATHER WATCH FOR SATURDAY AT THIS TIME. NUNEZ && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/08
Hazardous weather outlook, Jun 6, 1:00 PM CDT, 4 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 6 2008 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE COMBINATION OF BREEZY SOUTHWEST WINDS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN TWO-THIRDS OF THE PANHANDLES...WHERE A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM. FOR REMAINING SECTIONS OF THE PANHANDLES...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY...ESPECIALLY ACROSS THE WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT ACROSS THE EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in Oklahoma, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.